Alert archive / Georgia / Freeze Warnings in 2016
Freeze Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Jan 24, 2016, 2:24 PM EST for 26 counties in Georgia; 10 counties in Florida; 5 counties in Alabama. It took effect at Jan 25, 2016, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2016, 2:24 PM EST (19:24 UTC)
- In effect from
- Jan 25, 2016, 12:00 AM EST
- Expired
- Jan 25, 2016, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
All 41 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050 WWUS72 KTAE 241924 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 224 PM EST SUN JAN 24 2016 ...ANOTHER LONG DURATION LIGHT FREEZE EXPECTED TONIGHT... ALZ065>069-FLZ011-013-016>019-026>029-034-GAZ120>131-142>148- 155>161-251400- /O.NEW.KTAE.FZ.W.0009.160125T0500Z-160125T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-JACKSON-CALHOUN-GADSDEN-LEON- INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR- LAFAYETTE-INLAND DIXIE-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY- LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL- COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...MARIANNA...GRACEVILLE...MALONE...SNEADS... BLOUNTSTOWN...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... SOPCHOPPY...ST. MARKS...PERRY...MIDWAY...MAYO...CROSS CITY... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 224 PM EST SUN JAN 24 2016 /124 PM CST SUN JAN 24 2016/ ...A FREEZE WARNING IS IN EFFECT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ MONDAY. * LOW TEMPERATURES...27 TO 30 DEGREES. * DURATION...UP TO 8 HOURS OF SUB FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. EXPOSURE TO FREEZING TEMPERATURES MAY DAMAGE SOME UNPROTECTED...SENSITIVE VEGETATION. && $$ HARRIGAN
1 follow-up statement
368 WWUS72 KTAE 251359 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 859 AM EST MON JAN 25 2016 ALZ065>069-FLZ011-013-016>019-026>029-034-GAZ120>131-142>148- 155>161-251500- /O.EXP.KTAE.FZ.W.0009.000000T0000Z-160125T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-JACKSON-CALHOUN-GADSDEN-LEON- INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR- LAFAYETTE-INLAND DIXIE-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY- LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL- COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...MARIANNA...GRACEVILLE...MALONE...SNEADS... BLOUNTSTOWN...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... SOPCHOPPY...ST. MARKS...PERRY...MIDWAY...MAYO...CROSS CITY... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 859 AM EST MON JAN 25 2016 /759 AM CST MON JAN 25 2016/ ...FREEZE WARNING WILL EXPIRE AT 9 AM EST /8 AM CST/ THIS MORNING... TEMPERATURES CONTINUE TO INCREASE THIS MORNING AND MOST SITES ARE ALREADY ABOVE FREEZING. ANY SITES AT FREEZING...WILL RISE ABOVE FREEZING IN THE NEXT HOUR. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Jan 24, 9:37 AM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Jan 24, 9:37 AM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 AM EST SUN JAN 24 2016
.Update...
No updates to the current forecast package were necessary this
morning.
&&
.Prev Discussion [428 AM EST]...
.Near Term [Through Today]...
Deep layer ridging will build in from the west. As the center of
the surface high settles over the Tri-state region by late
afternoon, northerly winds will become light and variable. After a
cold start to the day, temperatures will recover into the lower to
mid 50s this afternoon under sunny skies.
.Short Term [Tonight Through Tuesday]...
The surface high will shift to the east of our forecast area by
tonight to the coastal Carolinas, with weak return flow beginning
and 850mb temperatures projected to steadily rise all the way
through 12Z Monday. The combination of a WAA regime and the
surface high being situated so far away from our forecast area is
not typically favorable for a freeze. However, MOS guidance
continues to forecast a freeze, and wind speeds are forecast to be
fairly light, even by raw models. The official forecast continues
to show lows around 32, but confidence is not high enough in a
freeze to warrant an additional watch or warning at this time.
For the remainder of the short term period, steady warming will
continue with warm air advection ahead of a slowly advancing cold
front. Model guidance is in good agreement in keeping most QPF to
the west of our area through Tuesday afternoon, and thus we have
trimmed back PoPs slightly to reflect a drier forecast through
Tuesday. Highs on Tuesday could reach 70 degrees in some areas.
.Long Term [Tuesday Night Through Sunday]...
There is still some disagreement on the evolution of the synoptic
pattern mid-week. The operational 00Z GFS continues to show a more
progressive, open wave aloft with little to no surface
cyclogenesis, while the 00Z ECMWF counterpart continues to show a
Gulf low developing and tracking over north-central Florida. The
end result is not extremely different, and we felt that the WPC
guidance was a good compromise for now. This brings likely PoPs
into the area between late Tuesday Night and Wednesday evening,
with some rain potentially lingering into Thursday.
.Aviation...
[Through 12Z Monday] VFR conditions will prevail with unlimited
ceilings. Winds will be light from the northwest becoming light
and variable by this afternoon as surface high pressure builds
over the region.
.Marine...
With the expiration of the Small Craft Advisory, a SCEC headline
was added for the early morning hours for a brief period of 15-20
knots before winds diminish more rapidly today. After that, a lull
of quieter marine weather is expected until the next low pressure
system arrives mid-week.
.Fire Weather...
Dispersion values will be low today due to very light transport
winds. There are no other fire weather concerns.
.Hydrology...
Minor flooding continues for the Apalachicola River at Blountstown
due to releases from the Woodruff Dam. The Choctawhatchee River
will reach minor flood stage at Caryville on Sunday and at Bruce
on Monday due to recent rain. Significant rainfall is not expected
in the next few days.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 55 30 64 44 70 / 0 0 0 0 10
Panama City 53 39 62 53 67 / 0 0 0 10 20
Dothan 53 32 62 48 66 / 0 0 0 10 30
Albany 53 29 62 43 68 / 0 0 0 0 10
Valdosta 55 30 63 43 70 / 0 0 0 0 10
Cross City 55 29 65 43 71 / 0 0 0 0 10
Apalachicola 52 38 62 53 67 / 0 0 0 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning until 10 AM EST /9 AM CST/ this morning FOR
Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North
Walton-South Walton-Washington.
GA...Freeze Warning until 10 AM EST this morning FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Freeze Warning until 9 AM CST this morning FOR Coffee-Dale-
Geneva-Henry-Houston.
GM...NONE.
&&
NEAR TERM...BARRY/HARRIGAN
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...BARRY
MARINE...LAMERS
FIRE WEATHER...BARRY
HYDROLOGY...LAMERSNearby
Freeze Warnings in Georgia, 2016Freeze Warnings in Florida, 2016Freeze Warnings in Alabama, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.